Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 228, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 25, 2019, 8:40 PM EDT for 5 counties in Indiana. It took effect at Apr 25, 2019, 10:05 PM EDT. It was in force for 16 days.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 8:40 PM EDT (00:40 UTC)
- In effect from
- Apr 25, 2019, 10:05 PM EDT
- Expired
- May 12, 2019, 9:00 AM EDT
- In force
- 16 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Lafayette (LAFI3). The gauge peaked at 17.95 ft at May 2, 2019, 8:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:52 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 25, 6:52 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 652 PM EDT Thu Apr 25 2019 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 329 PM EDT Thu Apr 25 2019 A surface front currently located across southern Indiana will slowly lift to the northeast before exiting the region by tomorrow. An upper level low pressure system will bring chances for rain and a few thunderstorms this weekend with additional threats for rain and thunderstorms mid-week next week. && .NEAR TERM /Tonight/... Issued at 329 PM EDT Thu Apr 25 2019 Primary focus for the period will be tracking rain and a few thunderstorms as they move through the state. A warm front is currently positioned across the southern portions of the state and is expected to slowly lift to the north before exiting the region later tonight as the upper level low pressure system moves out. The heavy rain that has been ongoing for much of the day will end after midnight with lighter rain showers continuing through the rest of the night. Rainfall amounts of one to locally two inches is expected between the day today and tomorrow morning which may lead to localized flooding in low lying areas and flooding along smaller creeks and streams that have been falling. A flood watch is not anticipated to be needed with the rain falling over a fairly long enough period of time and long periods of heavy rain not expected. A weak upper level wave will move through on the backside of the stronger low pressure system late tonight and will bring light rain to the area during the morning commute. Low temperatures tonight will fall to the upper 40s and lower 50s tonight. && .SHORT TERM /Friday through Sunday/... Issued at 329 PM EDT Thu Apr 25 2019 Primary focus for the period will be the threat for gusty winds Friday afternoon and for the next chances for rain and thunderstorms this weekend. The low pressure system that is expected to bring rain to central Indiana tonight will move out during the morning hours with light rain expected through the morning commute. Gusty winds are expected during the day Friday, but the severity will be partially dependent on how quickly skies clear and how efficient winds mix down. Current thoughts are the best chance for winds in excess of 30-35 mph will be from late morning through the afternoon when the strongest pressure gradients and mixing is expected. Occasional wind gusts of 40 mph are possible, but not frequent enough to warrant a Wind Advisory at this time. Quiet weather is expected otherwise from late Friday through Saturday before an upper level low pressure system moves through late Saturday night bringing additional chances for showers and thunderstorms to the area. Currently, best chances for heavier precipitation looks to be in the northern counties with another chance for gusty winds possible as the system moves through the state. Dry and quiet weather is expected for Sunday with skies clearing during the course of the day. High temperatures will generally be in the upper 50s to lower 60s with lows in the low to mid 40s. && .LONG TERM /Sunday Night through Thursday/... Issued at 326 PM EDT Thu Apr 25 2019 Split flow regime aloft early next week will transition to broad upper ridging over the eastern part of the country by the end of the period. At the surface...a frontal boundary will settle across the Ohio Valley and oscillate over the region all week. This will result in a generally unsettled pattern for much of next week with periodic threats for showers and storms. The only potential period with more widespread rain and storms likely late Tuesday into Wednesday as a stronger surface wave traverses the boundary. After a cool start Monday and Tuesday with highs in the 60s...temperatures should shift towards the mid and upper 70s for Wednesday and Thursday as the boundary shifts to the north. While confidence is high in the boundary being in the area and an overall extended threat for scattered showers and storms...the confidence is much lower in the details at this time. && .AVIATION /Discussion for 260000Z TAF Issuance/... Issued at 652 PM EDT Thu Apr 25 2019 Look for mostly MVFR and worse conditions in showers through all of much of the night per radar trends, High Resolution Rapid Refresh, GFSA LAMP and SREF. Then, conditions will become mostly VFR after 11z-13z as the shower threat ends. Winds will become northwest and increase to 15 knots with gusts to around 25 knots after 06z-06z as surface low pressure intensifies as it moves over Lake Erie and Lake Ontario. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...White NEAR TERM...White SHORT TERM...White LONG TERM....Ryan AVIATION...MK
Hazardous weather outlook, Apr 25, 4:30 PM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 430 PM EDT Thu Apr 25 2019 INZ021-028>031-035>049-051>057-060>065-067>072-262030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 430 PM EDT Thu Apr 25 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible, along with heavy rain. Hazards: Lightning, heavy rain, localized flooding. Timing: Thunderstorms through this evening. Best chances for heavy rain and localized flooding will be before midnight. Discussion: A low pressure system will bring showers and some thunderstorms to the area during the early overnight hours tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible over most of the area Monday through Wednesday. Severe storms are not expected at this time. Winds may gust to near 40 mph at times on Friday and as high as 35 mph late Saturday night and early Sunday. Discussion: A series of systems will bring periodic rain chances and the potential for some thunderstorms and gusty winds at times into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 25, 7:07 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
707 PM EDT THU APR 25 2019
INZ064-065-072-252345-
Decatur IN-Bartholomew IN-Jennings IN-
707 PM EDT THU APR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...SOUTHEASTERN
BARTHOLOMEW AND JENNINGS COUNTIES UNTIL 745 PM EDT...
At 706 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of North Vernon to 7 miles
south of Vernon to near Madison. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms. This
storm is also exhibiting some weak rotation in the mid levels.
Locations impacted include...
Greensburg, North Vernon, Vernon, Westport, Millhousen, Hayden,
Letts, Paris Crossing, Butlerville, Grammer, Nebraska, Country Squire
Lakes, Sandusky and Newpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3885 8557 3885 8561 3882 8561
3882 8563 3883 8565 3882 8570 3891 8580
3907 8580 3907 8582 3910 8582 3945 8547
3945 8545 3927 8530
TIME...MOT...LOC 2306Z 214DEG 29KT 3912 8573 3887 8560 3872 8549
MRD/MKSpecial weather statement, Apr 25, 7:12 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
712 PM EDT THU APR 25 2019
INZ053-061-062-252345-
Owen IN-Greene IN-Monroe IN-
712 PM EDT THU APR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONROE...SOUTHEASTERN
OWEN AND NORTHEASTERN GREENE COUNTIES UNTIL 745 PM EDT...
At 711 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Bloomfield, or 13 miles southwest of Bloomington,
moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm. This
storm is also exhibiting some rotation.
Locations impacted include...
Bloomington, Ellettsville, Stinesville, Indiana University, Solsberry
and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3918 8687 3934 8665 3926 8650 3912 8641
3900 8676
TIME...MOT...LOC 2311Z 240DEG 22KT 3908 8674
MRD/MKSpecial weather statement, Apr 25, 7:14 PM EDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Indianapolis IN 714 PM EDT THU APR 25 2019 INZ062-063-070-071-252345- Brown IN-Lawrence IN-Jackson IN-Monroe IN- 714 PM EDT THU APR 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE... SOUTHWESTERN BROWN...EASTERN LAWRENCE AND NORTHWESTERN JACKSON COUNTIES UNTIL 745 PM EDT... At 714 PM EDT, Doppler radar was tracking a strong thunderstorm near Bedford, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. This storm is also exhibiting some rotation. Locations impacted include... Bedford, Mitchell, Oolitic, Heltonville, Norman, Tunnelton, Freetown, Bartlettsville, Avoca, Pleasant View, Spring Mill State Park, Elkinsville, Kurtz, Charles Deam Wilderness and Story. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Indianapolis. && LAT...LON 3870 8648 3896 8657 3915 8626 3891 8601 TIME...MOT...LOC 2314Z 231DEG 22KT 3890 8644 MRD/MK
Special weather statement, Apr 25, 7:49 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
749 PM EDT THU APR 25 2019
INZ065-072-260015-
Decatur IN-Jennings IN-
749 PM EDT THU APR 25 2019
...SPECIAL WEATHER STATEMENT...
At 747 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Osgood, or 18 miles southwest of Batesville, moving
northeast at 35 mph.
Winds in excess of 30 mph will be possible with this storm. This
storm has been exhibiting some rotation in the low levels.
Locations impacted include...
Greensburg, Westport, Millhousen, Newpoint and Letts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3920 8544 3907 8544 3914 8561 3945 8546
3939 8529 3927 8530
TIME...MOT...LOC 2347Z 206DEG 32KT 3913 8549
MRD/MKLocal storm report, Apr 25, 8:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM NON-TSTM WND DMG MILLHOUSEN 39.21N 85.44W
04/25/2019 DECATUR IN PUBLIC
SEVERAL TREES DOWN NEAR MILLHOUSEN. POSSIBLE
TORNADO DAMAGE. RELAYED VIA SOCIAL MEDIA.
TIME ESTIMATED FROM RADAR.
&&
AWLocal storm report, Apr 25, 8:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM NON-TSTM WND DMG 4 WSW NEWPOINT 39.28N 85.40W
04/25/2019 DECATUR IN LAW ENFORCEMENT
TREES DOWN NEAR INTERSECTION OF COUNTY ROAD
400 SOUTH AND US 421. POSSIBLE TORNADO
DAMAGE. TIME ESTIMATED FROM RADAR.
&&
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:10 PM EDT | Tornado Warning | IND | Decatur, Rush | 20 min |
| Apr 25, 8:40 PM EDT | River Flood Warning | IND | Delaware, Randolph | 56 hr |
| Apr 25, 8:41 PM EDT | Special Weather Statement | IND | Hancock, Rush, Shelby | 49 min |
| Apr 25, 9:01 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 44 min |
| Apr 25, 9:06 PM EDT | Tornado Warning | IND | Randolph | 24 min |
| Apr 25, 9:10 PM EDT | Tornado Warning | IND | Henry, Rush | 35 min |
| Apr 25, 9:41 PM EDT | Areal Flood Advisory | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 4 more | 18 hr |
| Apr 25, 9:51 PM EDT | Areal Flood Advisory | IND | Brown, Clay, Daviess, Greene, Hendricks, Johnson and 8 more | 12 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Hamilton, Madison | 62 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Hamilton, Marion | 71 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 17 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Tippecanoe | 71 hr |
| Apr 25, 9:56 PM EDT | Special Weather Statement | IND | Randolph | 34 min |
| Apr 26, 2:13 AM EDT | River Flood Warning | IND | Marion | 18 hr |
| Apr 26, 2:13 AM EDT | River Flood Warning | IND | Johnson | 31 hr |
| Apr 26, 2:13 AM EDT | River Flood Warning | IND | Delaware, Madison | 36 hr |
| Apr 26, 8:16 AM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 16 hr |
| Apr 26, 8:16 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 54 hr |
| Apr 26, 8:16 AM EDT | River Flood Warning | IND | Howard | 14 hr |
| Apr 26, 11:07 AM EDT | River Flood Warning | IND | Hancock | 17 hr |
| Apr 26, 11:07 AM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 27 hr |
| Apr 26, 2:26 PM EDT | River Flood Warning | IND | Johnson | 42 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.